Advertisement

Monatshefte für Mathematik

, Volume 190, Issue 4, pp 769–788 | Cite as

Continuum branch of one-signed periodic solutions of first-order functional equations involving the nonlinearity with zeros

  • Yanqiong LuEmail author
  • Jingjing Wang
Article
  • 63 Downloads

Abstract

In this paper, the authors establish the global structure of one-signed periodic solutions of the first-order functional differential equation
$$\begin{aligned} u'(t)=a(t)u(t)-\lambda f(t,u(t-\tau (t))),\qquad t\in \mathbb {R} \end{aligned}$$
by using unilateral bifurcation theorem, where the nonlinearity \(f\in C(\mathbb {R}\times \mathbb {R},\ \mathbb {R})\) is T-periodic with first variable and having nontrivial zeros, \(a\in C(\mathbb {R},[0,\ \infty ))\) is T-periodic function with \(\int _{0}^{T}a(t)dt>0\), \(\tau \in C(\mathbb {R},\mathbb {R})\) is T-periodic function, \(\lambda >0\) is a parameter.

Keywords

One-signed periodic solutions Nonlinearity with zeros Functional equations Bifurcation point 

Mathematics Subject Classification

34B15 34K13 34G20 

Notes

References

  1. 1.
    Gurney, W.S., Blythe, S.P., Nisbet, R.N.: Nicholsons blowflies revisited. Nature 287, 17–21 (1980)CrossRefGoogle Scholar
  2. 2.
    Mackey, M.C., Glass, L.: Oscillations and chaos in physiological control systems. Science 197, 287–289 (1997)CrossRefGoogle Scholar
  3. 3.
    Wazewska-Czyzewska, M., Lasota, A.: Mathematical problems of the dynamics of a system of red blood cells. Mat. Stosow. 6, 23–40 (1976)MathSciNetGoogle Scholar
  4. 4.
    Chow, S.N.: Existence of periodic solutions of autonomous functional differential equations. J. Differ. Equ. 15, 350–378 (1974)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Freedman, H.I., Wu, J.: Periodic solutions of single-species models with periodic delay. SIAM J. Math. Anal. 23, 689–701 (1992)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Cheng, S., Zhang, G.: Existence of positive periodic solutions for non-autonomous functional differential equations. Electron. J. Differ. Equ. 59, 1–8 (2001)MathSciNetGoogle Scholar
  7. 7.
    Wang, H.: Positive periodic solutions of functional differential systems. J. Differ. Equ. 202, 354–366 (2004)CrossRefGoogle Scholar
  8. 8.
    Li, Y., Zhu, L., Liu, P.: Positive periodic solutions of nonlinear functional difference equations depending on a parameter. Comput. Math. Appl. 48, 1453–1459 (2004)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Raffoul, Y.N.: Positive periodic solutions of nonlinear functional difference equations. Electron. J. Differ. Equ. 2002(55), 1–8 (2002)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Boukal, D.S., Berec, L.: Single-species models of the Allee effect: extinction boundaries, sex ratios and mate encounters. J. Theor. Biol. 218, 375–394 (2002)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Ma, M., Yu, J.: Existence of multiple positive periodic solutions for nonlinear functional difference equations. J. Math. Anal. Appl. 305, 483–490 (2005)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Padhi, S., Qian, C., Srivastava, S.: Multiple periodic solutions for a first order nonlinear functional differential equation with applications to population dynamics. Commun. Appl. Anal. 12(3), 341–351 (2008)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Kang, S., Shi, B., Wang, G.: Existence of maximal and minimal periodic solutions for first-order functional differential equations. Appl. Math. Lett. 23(1), 22–25 (2010)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Ma, R., Lu, Y.: One-signed periodic solutions of first-order functional differential equations with a parameter. Abstr. Appl. Anal. 2011, 11 (2011)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Graef, J.R., Kong, L.: Existence of multiple periodic solutions for first order functional differential equations. Math. Comput. Model. 54(11–12), 2962–2968 (2011)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Opluštil, Z.: On the solvability of a nonlocal boundary value problem for the first order nonlinear functional differential equations. Mem. Differ. Equ. Math. Phys. 72, 91–101 (2017)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Ambrosetti, A., Hess, P.: Positive solutions of asymptotically linear elliptic eigenvalue problems. J. Math. Anal. Appl. 73(2), 411–422 (1980)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Iturriaga, L., Massa, E., Sánchez, J., Ubilla, P.: Positive solutions for an elliptic equation in an annulus with a superlinear nonlinearity with zeros. Math. Nachr. 287, 1131–1141 (2014)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Dai, G.: Bifurcation and one-sign solutions of the \(p\)-Laplacian involving a nonlinearity with zeros. Discrete Contin. Dyn. Syst. 36(10), 5323–5345 (2016)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Deimling, K.: Nonlinear Functional Analysis. Springer, Berlin (1985)CrossRefGoogle Scholar
  21. 21.
    Rabinowitz, P.H., Paul, H.: Some global results for nonlinear eigenvalue problems. J. Funct. Anal. 7, 487–513 (1971)MathSciNetCrossRefGoogle Scholar
  22. 22.
    López-Gómez, J., Mora-Corral, C.: Algebraic Multiplicity of Eigenvalues of Linear Operators, Operator Theory Advances and Applications, vol. 177. Birkhäuser, Basel (2007)zbMATHGoogle Scholar
  23. 23.
    Rabinowitz, P.H.: On bifurcation from infinity. J. Differ. Equ. 14, 462–475 (1973)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Luo, H., Ma, R.: The existence and applications of unbounded connected components. J. Appl. Math. 2014, 7 (2014)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Ma, R., An, Y.: Global structure of positive solutions for superlinear second order m-point boundary value problems. Topol. Methods Nonlinear Anal. 34(2), 279–290 (2009)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Austria, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsNorthwest Normal UniversityLanzhouPeople’s Republic of China

Personalised recommendations